SSRI's and sex.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

stretchytool
New Member


Date Joined Aug 2009
Total Posts : 2
   Posted 8/5/2009 7:59 AM (GMT -6)   
I have been taking cytalopram four a couple of months. I think it works well but there is one side affect. Its called delayed ejaclation. Basically is is difficult or impossible to climax when having sex. I have started seeing someone and afeter sleeping together a few time Ive never ejaculated. We just go at it four a couple of hours untill we're tired out. She loves it and thinks Im some kind of machine but its frustrating for me and not natural. I know it has its benefits but I do want to cure it. Does anyone know a way of stopping this without stopping the medication?
 
 Ps I believe this is a symptom of all SSRI's and I have tried sertraline as well.
 
Any ideas?

Steve n Dallas
Veteran Member


Date Joined Mar 2008
Total Posts : 4829
   Posted 8/5/2009 8:16 AM (GMT -6)   
For those like me that don't know:
 
Citalopram is an antidepressant drug used to treat major depression associated with mood disorders. It is also used on occasion in the treatment of body dysmorphic disorder and anxiety.
 
You should consult your Doctor. Maybe there is somethig else he or she can prescribe.
Age 54   - 5'11"   205lbs
Overall Heath Condition - Good
PSA - July 2007 & Jan 2008 -> 1.3
Biopsy - 03/04/08 -> Gleason 6 
06/25/08 - Da Vinci robotic laparoscopy
05/14/09  - 4th Quarter PSA -> less then .01
Surgeon - Keith A. Waguespack, M.D.


geezer99
Veteran Member


Date Joined Apr 2009
Total Posts : 990
   Posted 8/5/2009 8:42 AM (GMT -6)   
This is a well known and not uncommon side effect of some antidepressants. The good news is that there are a lot of very effective meds out there and it is just a matter of finding the right one (or the right dosage) for you. If you are getting your citalopram from a family doctor you may want to see a specialist who is use to using a greater range of drugs. I have been through this and eventually found a drug that was effective for me without those side effects.

Whatever you do, do it under your doctor's direction.
Age at diagnosis 66, PSA 5.5
Biopsy 12/08 12 cores, 8 positive
Gleason 3+4=7
CAT scan, Bone scan 1/09 both negative.

Robotic surgery 03/03/09 Catheter Out 03/08/09
Pathology: Lymph nodes & Seminal vesicles negative
Margins positive, Capsular penetration extensive Gleason 4+3=7
6 weeks: 1 pad/day, 1 pad/night -- mostly dry at night.
10 weeks: no pad at night -- slight leakage day/1 pad.
3 mo. PSA 0.0 - now light pads


Squirm
Veteran Member


Date Joined Sep 2008
Total Posts : 744
   Posted 8/5/2009 9:12 AM (GMT -6)   
Tell your doctor about your side effects, there are many differect SSRI's out there, some with different side effects. Wellbutrin, is an SSRI that has the least sexual side effect.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, June 19, 2018 6:40 AM (GMT -6)
There are a total of 2,973,171 posts in 326,103 threads.
View Active Threads


Who's Online
This forum has 160978 registered members. Please welcome our newest member, hexo2718.
387 Guest(s), 6 Registered Member(s) are currently online.  Details
Confused2910, Bull101, James Liu, laudie5, TheJay, Lanie G